Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 22, 2014, 09:36:36 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 650183
  • Total Topics: 49633
  • Online Today: 192
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla & Ziagen, has anyone had any lipodystrophy as a result of taking it?  (Read 5948 times)

0 Members and 1 Guest are viewing this topic.

Offline liberallucian

  • New Member
  • Posts: 2
I have been on Atripla and Ziagen for the past 4.5 years. I was only on Combivir and Sustivia for only about 1.5 years back in 2005. I heard some bad stuff about the effects of Combivir. I do not want anyone to quit taking it if it is working for you as a result of my comments. However I cannot get a clear answer about Atripla or Ziagen causing lipodystrophy.  It does list it as an effect per the info provided in the with the bottle.But others say it should not cause any problems. Or is my buttocks/face just doing the normal aging as I near 40, I am 38. There does not seem to be many people taking Ziagen. Does anyone know anything conclusive one way or the other. I just want to know because I may wish to plan for some cosmetic work in the future.

Offline buginme2

  • Member
  • Posts: 3,295
From my understanding every HIV medication lists lypodystrophy as a potential side effect in the patient inserts with the medication.

With that said, the medications in Atripla and Ziagen have a low (very low) risk of lypodystrophy . 

It could be possible that 1. The effects you are seeing are due to your time on Combivir 2. You are experiencing a natural part of aging 3. Your experiencing a side effect of your current meds (even if the risk is slight). 

I doubt your going to get anything more conclusive.
Don't be fancy, just get dancey

Offline MitchMiller

  • Member
  • Posts: 482
I had what would be characterized as mild lipoatrophy (face, hands, feet) from taking Sustiva, Ziagen, Epivir.  You've got Sustiva in the Atripla.  I think it's pretty rare but I fit the profile: white male of northern European descent, 40+, thin build, low TCell count.

I've had three silicone treatments on my face and am satisfied with the results.  I may have another treatment.  Each silicone treatment is minimal and permanent (not like Sculptra, which I also tried.  Sculptra can be a very noticable change, but temporary).

Offline eric48

  • Member
  • Posts: 1,207
  • @HIVPharmaCure & tinyurl.com/HIVPharmaCure
mild lipoatrophy (face, hands, feet)

Hi,

Can you explain about hand and feet ? (face, I kind of understand...)

I have been worried a but recently as my cheeks have sunken noticeably (eventhough doc is playing it down)

Cheers
Eric
NVP/ABC/3TC/... UD; CD4 > 1000; CD4/CD8 ~ 2.0   safety stock : 3 months (2013: FOTO= 5d. ON 2d. OFF ; 2014: NCT02157311 = 4d. ON, 3d. OFF)

Offline Miss Philicia

  • Member
  • Posts: 24,520
  • celebrity poster, faker & poser
Hi,

Can you explain about hand and feet ? (face, I kind of understand...)

I have been worried a but recently as my cheeks have sunken noticeably (eventhough doc is playing it down)

Cheers
Eric

Is it possibly simply aging?
"Iíve slept with enough men to know that Iím not gay"

Offline J.R.E.

  • Member
  • Posts: 7,282
  • Joined Dec-2003 Living positive, since 1985.
Hi,

Just curious,  is there a reason why your doctor has Ziagen added to the Atripla? Or am I misreading something.  I used to be on a 4 drug regimen.

Ray
« Last Edit: January 30, 2012, 08:58:52 AM by J.R.E. »
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 25 mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


Diagnosed positive in 1985,.. In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started on  HAART on October 24th, 2003.

 As of 12/10/14,  t-cells are at 350,  Previous 8/25/14--- 402/ Viral load remains <40

 Current % is at 13% / Previous 8/25/14 11%

  
 63 years young.

Offline MitchMiller

  • Member
  • Posts: 482
I can elaborate...

the facial thinning started at the temples.  I believe it is a combination of both age and meds.  Three docs that looked at me diagnosed me with mild lipoatrophy.  This started about 2 - 3 years into the meds.  Next the cheeks began to lose fat.  That's when I had the sculptra done... just one treatment.  I responded really well, probably because I acted quickly, and it lasted over one year... gradually fading.  Then I turned to silicone.  That seems to be a better solution for me.  It is supposedly permanent.  I've had two treatments on the temples and three on the cheeks.  I could see myself having another one or two in the future. 

Hands and feet just seem to be aging ahead of schedule.  Veins protruding from the back of my hands more like a 65 yr. old than a 55 yr. old.  Feet have lost some of the padding on the balls of the foot and have had to add insoles to running shoes for extra padding.

I'm now using acid on my face.  I discovered you can buy it on Amazon... so I'm up to about my sixth weekly self-administered treatment.  I think it might also help somewhat... and I also use Retin A... as well as zinc oxide sunscreen every day... and annual Disport injections between the eyebrows.  You can never beat a face too hard !!

Offline chadnla

  • Member
  • Posts: 84
  • Relaxed in SoCal
@Mitch I've also started experiencing atrophy in my face the last 2-3 years.  mildly at first in the temple region.  did pmma injections about a year ago and was pleased.  need another fill.  last 6 mos I'm now noticing slight fat loss in cheeks even though I'm gaining muscle through working out and eating like a horse.  I'm also 40+, slim build. I will probably get pmma injections in the cheeks and temples in the next month or so.  Asked my doc about regimen (Viramune/Truvada) and he doesn't think changing regimen will help.  Couldn't handle atripla, but was taking it when I started to see signs.  It's probably a combo of aging (being thin naturally) and hiv. Sigh just sucks
"I do not believe in a fate that will fall on us no matter what we do. I do believe in a fate that will fall on us if we do nothing."

Offline frenchpat

  • Member
  • Posts: 516
  • Love your friends, don't eat them.
For what it is worth,

I've been using Ziagen for the past 5 years - not Atripla - and haven't noticed any worsening of the lipo that had started before I was put my current regimen. I take Kaletra as well.

hope this helps
People have the power - Patti Smith

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.